Hi I'm brand new to this website but looking for help and advice from any one who has been through the same thing.
I was diagnosed with an underactive thyroid by my GP in June this year. My levels were: TSH 16.8 t4 7.3. My levels are now (as of 22nd aug) TSH 5.94 t4 11.5. I started on 50 mcg t4 only levothyroxine then reduced to 25mcg as I had bad insomnia, appetite suppression, brain fog and lowered blood pressure and blood sugar Hypoglycemic episodes. I had been back and to the doctors to see various gps in a state with various symptoms and they couldn't give any reassurance other than my t4 and TSH levels had gone into the "normal range" and so they were happy with the way the treatment was going even if I was dragging myself through each day. They said my cortisol level (568) was normal as I thought I may have an adrenal problem but obviously not and that my antibody levels were high (no number was given to me). The drs then Said to come off the Levo or a week to see how I felt. I stopped it on 19th August and so have now been off it for a week. I have felt the brain fog lift a bit and I am naturally sleeping and eating better but I do feel extremely tired to the point where I haven't been out for a few days and I have felt unable to do much. But id still rather feel exhausted than all the other horrible problems I had whilst on Levo. The gps say there is no other thyroid medication available and say there isn't even any other brands available (I know this is cods wallops from all the reviews I've read) and to just "get on with taking it". I'm so frustrated and feel so helpless with the lack of support and advice I've experienced with this awful debilitating condition and wonder where to go now? I'm seeing an endo tomorrow so really hope he will be able to give much better more helpful advice. I've got the diagnosis I just haven't got the treatment I need! I'm scared to start taking supplements vitamins etc without getting advice from the endo and I really want to see if I can try t3 as well of NDT but again not sure how I go about this safely? Anyone else experience these side effects on Levo? And anyone know how to change meds safely? Do I just put up and suffer in silence or are the side effects not normal and shows I'm reacting badly and they won't go away with time using them? Any help would be appreciated so I can get energy to get off the sofa and get my life back! (Forgot to mention I have a 9 month old baby too which makes this disease so much harder to live with untreated).